Advances in Differential Equations

On the Cauchy problem for a Boussinesq-type system

Jaime Angulo Pava

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The Cauchy problem for the following Boussinesq system, $$ \begin{cases} u_t + v_x + uu_x = 0\\ v_t - u_{xxx} + u_{x} + (uv)_x = 0 \end{cases} $$ is considered. It is showed that this problem is locally well-posed in $H^s(\mathbb{R}) \times H^{s-1}(\mathbb{R})$ for any $s>3/2$. The proof involves parabolic regularization and techniques of Bona-Smith. It is also determined that the special solitary-wave solutions of this system are orbitally stable for the entire range of the wave speed. Combining these facts we can extend globally the local solution for data sufficiently close to the solitary wave.

Article information

Source
Adv. Differential Equations Volume 4, Number 4 (1999), 457-492.

Dates
First available in Project Euclid: 15 April 2013

Permanent link to this document
https://projecteuclid.org/euclid.ade/1366031029

Mathematical Reviews number (MathSciNet)
MR1693290

Zentralblatt MATH identifier
0954.35134

Subjects
Primary: 35Q53: KdV-like equations (Korteweg-de Vries) [See also 37K10]
Secondary: 76B15: Water waves, gravity waves; dispersion and scattering, nonlinear interaction [See also 35Q30]

Citation

Angulo Pava, Jaime. On the Cauchy problem for a Boussinesq-type system. Adv. Differential Equations 4 (1999), no. 4, 457--492. https://projecteuclid.org/euclid.ade/1366031029.


Export citation